Posterior leukoencephalopathy after combination chemotherapy in a patient with lymphoma


Abali H., Eren O., Dizdar O. , Karadag O. , Erman M., Yilmaz A., ...Daha Fazla

LEUKEMIA & LYMPHOMA, cilt.46, ss.1825-1828, 2005 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 46 Konu: 12
  • Basım Tarihi: 2005
  • Doi Numarası: 10.1080/10428190500234424
  • Dergi Adı: LEUKEMIA & LYMPHOMA
  • Sayfa Sayıları: ss.1825-1828

Özet

Posterior leukoencephalopathy syndrome is a recently described syndrome involving mainly parieto-occipital gray/white matter of the brain. It occurs secondary to various clinical entities, like hypertension and immunosuppressive therapy. Few cases after combination chemotherapy have been reported. This study describes a 36-year-old woman with primary refractory T-cell lymphoma, who developed central nervous system toxicity due to treatment with intrathecal methotrexate and intravenous ifosfamide, idarubicine and etoposide given as a salvage regimen. Both clinical features as well as magnetic resonance imaging findings were typical for posterior leukoencephalopathy syndrome. The patient died despite antihypertensive therapy and haemodialysis. Central nervous system toxicity related to chemotherapeutics and posterior leukoencephalopathy syndrome are discussed briefly.